whether azithromycin (Zithromax, etc) increases the risk of arrhythmias and cardiovascular death

Please see the March 2013 FDA statement concerning the risk QT interval prolongation with Azithromycin

You'll hear new concerns about whether azithromycin (Zithromax, etc) increases the risk of arrhythmias and cardiovascular death.

Erythromycin and clarithromycin can prolong the QT interval and cause fatal arrhythmias (torsades).

Now azithromycin is also associated with a small risk...especially in patients with heart disease.

Get concise, unbiased advice for effective drug therapy, plus CE/CME

Prescriber's Letter includes:

  • 12 issues every year, with brief articles about new meds and guidelines
  • 48+ CE courses, including the popular CE-in-the-Letter
  • Quick reference drug comparison charts
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote